# SDR CA001019003

- Difficulty date: September 20, 2000
- Submitted: October 19, 2000
- Operation: General aviation
- Make and model: Cessna 182Q
- Aircraft time: 7,652 hours
- Engine: Cont O470U
- Propeller: Mcauly C2A34C204
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: ST68ER
- Condition: Failed
- Location: Intke & Exh Valv
- Part time: 1,702 hours
- Component: Cylinder Assy, Cont
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING ROUTINE MAINTENANCE, A LOW DIFFERENTIAL COMPRESSION READING WAS NOTED ON THREE OF THE SIX CYLINDERS.  IT WAS ALSO NOTED THE LEAKAGE WAS APPARENTLY COMING FROM THE EXHAUST VALVES ON TWO CYLINDERS AND FROM THE INTAKE VALVE ON ANOTHER. THE REMAINING THREE CYLINDERS ALSO SHOWED A DECREASED READING COMPARED TO PREVIOUS CHECKS ON RECORD.  ALL SIX CYLINDERS WERE REMOVED AND FORWARDED TO AN ENGINE REPAIR FACILITY FOR EVALUATION.  THE CYLINDERS WERE REPAIRED WITH NEW PARTS AS NECESSARY.  FIVE OF THE INTAKE VALVES ARE SHOWING THE FACE OF THE VALVE WORN BYEOND GRINDING LIMITS.  ALL OF THE GUIDE AND STEM WEAR WAS DEEMED NORMAL CONSIDERING THE AMOUNT OF TIME ON THESE CYLINDERS.  (X)
